Alert archive / Alabama / Special Weather Statements in 2024

Special Weather Statement, NWS Mobile, AL

June 24, 2024Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 24, 2024, 2:21 PM CDT for Mobile County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2024, 2:21 PM CDT (19:21 UTC)
Expired
Jun 24, 2024, 3:15 PM CDT
In force
54 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Mobile County, AL

The radar

The Mobile radar (KMOB), 37 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2024-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2024-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1444 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

424 
WWUS84 KMOB 241921
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Mon Jun 24 2024
 
ALZ263-265-242015-
Mobile Coastal AL-Mobile Central AL-
221 PM CDT Mon Jun 24 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MOBILE COUNTY
THROUGH 315 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Grand Bay, moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Grand Bay, Bayou La Batre, Dauphin Island, and Coden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3033 8840 3034 8840 3035 8839 3037 8840
      3038 8841 3039 8841 3038 8840 3051 8840
      3053 8824 3023 8806 3022 8838
TIME...MOT...LOC 1921Z 337DEG 8KT 3046 8836 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 12:53 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 24, 12:53 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1253 PM CDT Mon Jun 24 2024

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 1250 PM CDT Mon Jun 24 2024

General VFR conditions with local MVFR level CIGs/VISBYs in isolated
showers and thunderstorms are expected this afternoon. A few
rainshowers in the late night into morning hours along the coast are
possible, in MVFR level CIGs. This convection will mix out as the
the boundary layer increases with the day's heating, so am not
expecting it to last much past mid morning. General west to
southwest winds 5 to 10 knots expected through the forecast, with a
drop-off to around 5 knots or less overnight.
/16
&&

.NEAR TERM...
(Now through Tuesday)
Issued at 1250 PM CDT Mon Jun 24 2024

An upper level ridge currently stretches southeast over the northern
Gulf of Mexico, north-central Gulf coast, with a mean upper level
trough along the East Coast. A weak cold front continues to move
south over the forecast area, with isolated convection along and
south. Instability has been limited so far, with minimal lightning
on the lighting plots, but an increase has been noticed at noontime.
Am expecting an increase in lightning as temperatures rise and
instability increases (guidance indicates MLCapes rising into the
2500-3000J/kg range as temperatures rise to well above seasonal
norms). DCapes are modest (500-700J/jg), so strong to marginally
severe pulse thunderstorms are possible. A increase in moisture
levels is also indicated with the southward moving front
(precipitable h20 levels rising into the 2.0"-2.2" range). The
combination of hot temperatures and high moisture levels will create
heat indices in the 105-110F range over the forecast area today.
Heat Indices of 108F+ are still indicated over areas south of a
Wayne County to Okaloosa County line for this afternoon, so am not
adjusting the current heat advisory.

Tonight through Tuesday, guidance is advertising moisture levels
dropping as northerly flow on the west side of the East Coast upper
trough re-asserts itself, with precipitable h20 levels of
1.5"-1.7" along and south of a Waynesboro to Crestview line, 1.0"
to 1.5" north. Guidance is also advertising the upper ridge
building a bit. An increase in temperatures from increased
subsidence Tuesday (high temperatures in the 95-100F range well
inland from the coast, 90-95 closer to and along the coast) is
expected. Even with the drop in moisture levels, Heat Indices for
Tuesday will see an uptick, especially along and south of a Butler
to Florala line (107-112F). 100-107F are expected north. Am
planning on adding Choctaw, Clarke, Monroe, Conecuh, and Covington
to today's Heat Advisory coverage for coming package. Also, with
the better moisture levels closer to the coast, isolated to
scattered showers and thunderstorms are again possible in the
afternoon over and south of a Waynesboro to Opp line, with an
inland moving seabreeze of the Gulf the initiator. South of the
coast, overnight/morning showers and thunderstorms remain
possible, so have left isolated to scattered convection in the
forecast.
/16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      76  97  77  94  74  93  75  93 /  20  30  10  50  50  60  30  40
Pensacola   79  95  79  93  78  92  77  92 /  30  30  20  50  40  60  40  50
Destin      80  91  81  91  79  90  79  90 /  30  30  20  50  40  60  40  40
Evergreen   72  99  73  95  72  93  72  95 /  10  30  20  60  40  60  20  40
Waynesboro  74 100  74  96  72  94  72  96 /  10  30  20  60  40  50  20  30
Camden      72  98  72  96  71  93  72  95 /   0  10  10  50  40  50  20  30
Crestview   75  99  75  96  72  94  72  95 /  20  30  20  60  40  60  30  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory from 10 AM to 7 PM CDT Tuesday for ALZ051>053-055-
     056-059-060-261>266.

     Heat Advisory until 7 PM CDT this evening for ALZ052-059-261>266.

FL...Heat Advisory from 10 AM to 7 PM CDT Tuesday for FLZ201>206.

     Heat Advisory until 7 PM CDT this evening for FLZ201>206.

MS...Heat Advisory from 10 AM to 7 PM CDT Tuesday for MSZ067-075-076-
     078-079.

     Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 24, 1:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
154 PM CDT Mon Jun 24 2024

ALZ263-265-241945-
Mobile Coastal AL-Mobile Central AL-
154 PM CDT Mon Jun 24 2024

...A STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MOBILE COUNTY
THROUGH 245 PM CDT...

At 151 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms, strongest storm about 4 miles south of Theodore.
This storms were nearly stationary or drifting only very slowly
to the south.

HAZARD...Winds of 30 to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tillmans Corner, Theodore, Bayou La Batre, Coden, Alabama Port, and
I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3057 8830 3063 8812 3036 8801 3031 8831
TIME...MOT...LOC 1851Z 349DEG 3KT 3049 8820

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Jun 24, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Mon Jun 24 2024

ALZ263-265-242015-
Mobile Coastal AL-Mobile Central AL-
221 PM CDT Mon Jun 24 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MOBILE COUNTY
THROUGH 315 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Grand Bay, moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grand Bay, Bayou La Batre, Dauphin Island, and Coden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3033 8840 3034 8840 3035 8839 3037 8840
      3038 8841 3039 8841 3038 8840 3051 8840
      3053 8824 3023 8806 3022 8838
TIME...MOT...LOC 1921Z 337DEG 8KT 3046 8836

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:48 PM CDTHeat AdvisoryMOBBaldwin, Choctaw, Clarke, Conecuh, Covington, Escambia and 3 more30 hr
Jun 24, 1:54 PM CDTSpecial Weather StatementMOBMobile51 min

Nearby

Special Weather Statements in Alabama, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.